MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TSB081206A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 05/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular treatment of a thoracic aortic aneurysm using gore® tag® thoracic branch endoprostheses.On (b)(6) 2023, the gore representative was informed that the patient had a stroke on an unknown date.Additional information was requested.
 
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #: tac084515a/ serial #: (b)(6)/ udi #: (b)(4) as the same device family.A.4.Patient weight: this information was requested, but remains unavailable to gore at this time.B.7.Other relevant history, including preexisting medical conditions: this information was requested, but remains unavailable to gore at this time.C.1.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.D.10.Concomitant medical products and therapy dates: this information was requested, but remains unavailable to gore at this time.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B.4.Event description: additional information added/updated h.6.Investigation conclusions: code d15 and code d12 remain unchanged.
 
Event or Problem Description
The patient underwent endovascular treatment of a type b thoracic aortic dissection in zone 2.It was noted that the physician experienced difficulty orienting the portal of the aortic component (ac) to the ostium of the patient's left subclavian artery.Upwards of six passes across the aortic arch were made with the ac device in an attempt to achieve the desired orientation.Eventually, the physician accepted the ac orientation and the procedure was completed with implantation of both the ac and a side branch device.
 
Additional Manufacturer Narrative
A.4.Patient weight: added.B.4.Event description: additional information added.B.7.Other relevant history, including preexisting medical conditions: added.D.10.Concomitant medical products and therapy dates: rosuvastatin, clopidogrel, eliquis, amlodipine, bupropion, levothyroxine.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation conclusions: code d12 added.According to the gore® tag® thoracic branch endoprosthesis instructions for use, potential adverse events and/or complications that may occur with the use of the gore® tag® thoracic branch endoprosthesis include, but are not limited to, embolism (micro and macro) with transient or permanent ischemia, and neurologic damage, local or systemic (e.G., stroke, paraplegia, paraparesis).B.3.Date of event: updated.H.6.Health effect - impact code: code f24 updated to code f18.H.6.Medical device problem code: code a26 updated to code a0101.H.6.Investigation findings for analysis of production records: code c21 updated to code c19.H.6.Investigation findings for communication/interviews: code c21 updated to code c19.H.6.Investigation conclusions: code d16 updated to code d15.
 
Event or Problem Description
On (b)(6) 2023, the gore representative was informed that the patient had experienced an embolic stroke post operatively on (b)(6) 2023.An mra of the patient's brain and a cta of the patient's head were performed.No stroke treatment was performed, but the patient had speech, occupational, and physical therapy.It was reported that the patient was discharged to a rehabilitation facility.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17222658
Report Number2017233-2023-04071
Device Sequence Number6970018
Product Code MIH
UDI-Device Identifier00733132654376
UDI-Public00733132654376
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Model NumberTSB081206A
Device Catalogue NumberTSB081206A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer07/10/2023
08/28/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/09/2023
08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 FOR LIST OF MEDICATIONS
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale
Patient Weight83 KG